Sep 10, 2003
hi doctor few months ago i started noticing that my face and my legs changed i thought that getting older really hurts at least my face hurt, right on my checks i have like two big wrinkles, i dont think is really too noticible at least nobody said anything untill i told them about lipoatrophy which in my last doctor's visit i found out was like an associate effect of HIV, my treatment was zerit,epivir and viramune, now my doc said stop the zerit because its causing the lipotrophy why he didin't mention anything before? i dont know... i've been undetectable for 4 years now and my T4 are always over 400 now i'm taking viramune, epivir and ziagen, i never had side efects or anything like that maybe a little fatigue now and then, diharrea very esporadicly, i do excersice frecuently, and eat balanced, now my question is does this new treatment will at least stop the lipoatrophy?, or maybe i start getting side efects because frankly the information about the side effects of the ziagen are scary every three words of the information that the pharmacyst provide you mention DEATH, so i was kinda of scary to take it... and i'm a little up set with my doctor for not telling me about the lipoatrophy and much more for didn't tell me before about this website before. thanks i'll appreciate your advice
Response from Dr. Moyle
Abacavir is certainly the most well studied alternative to d4T and should keep your virus under control in combination with your 3 TC and nevirapine. The allergic reaction to abacavir occurs somewhere between three and 8% of people and is serious only in two main circumstances; when the reaction is not recognised by the doctor looking after you and when somebody who has had the reaction before is rechallenged with the drug. Beyond this allergy abacavir is a very well tolerated drug. If you're nervous about using this drug and are on your first combination you may wish to talk to your doctor about switching the d4T to tenofovir. Tenofovir has not been so extensively studied for fat recovery but many positions are confident it will do this job while and should similarly maintained control of your virus. I think that if you have started to see changes in your body it is better to modify your therapy sooner rather than later as the more severe the changes are the longer it will take for the appearance to improve.
I have lost all the fat on my body
- Cold Feet After Sex With Stripper Condom Broke Worried I Have HIV
- Enlarged Lymph Nodes After Sex With Sex Worker Worried I Have HIV
- Flu Symptoms After Drinking Water Worried I Have HIV
- Vaginal Discharge After Masturbation Worried I Have HIV
- Can You Get Cancer From A Std?
- Can You Get Rid Of Gunnera The Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.